Journal cover Journal topic
Annales Geophysicae An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.490 IF 1.490
  • IF 5-year value: 1.445 IF 5-year
    1.445
  • CiteScore value: 2.9 CiteScore
    2.9
  • SNIP value: 0.789 SNIP 0.789
  • IPP value: 1.48 IPP 1.48
  • SJR value: 0.74 SJR 0.74
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 88 Scimago H
    index 88
  • h5-index value: 21 h5-index 21
Volume 14, issue 4
Ann. Geophys., 14, 367–374, 1996
https://doi.org/10.1007/s00585-996-0367-1
© European Geosciences Union 1996
Ann. Geophys., 14, 367–374, 1996
https://doi.org/10.1007/s00585-996-0367-1
© European Geosciences Union 1996

  30 Apr 1996

30 Apr 1996

The instability of an electron beam with a finite radius in a boundless plasma

G. V. Lizunov, A. S. Volokitin, and D. B. Skidanov G. V. Lizunov et al.

Abstract. Within the framework of a linear theory, the instability of an electron beam with a finite radius in a cold magnetised boundless plasma is considered. It is shown that a finite beam dimension influences the generation of quasi-potential waves in two aspects: the perpendicular wave number is quantised so that the frequencies of the waves are subjected to strong selection; a new kind of instability appears due to wave energy losses by emission into surrounding space. Growth rate dependence of wave numbers and frequencies is investigated for typical parameters of experiments with electron beams in space.

Publications Copernicus
Download
XML
Citation